MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 28 bd insyte¿ iv catheters were found to be damaged/frayed during use.The following information was provided by the initial reporter: "partial box of 50 lnsyte catheters returned their customer reported that they are not feeding correctly.The catheters sent back would not feed into the vein after venipucture.All staff placing catheters experienced this, not just one.A different lot number would feed fine, this took place over several weeks (we do surgery tues/thurs mornings)at first it was dismissed as a bad vein day/technique but other sizes or lot numbers would work just fine.I did look at a few of the catheter ends under the microscope, they appeared frayed? unfortunately, several patients had several legs shaved to aid in eventual placement of a catheter.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 10-apr-2023 h6: investigation summary our quality engineer inspected the 28 representative samples submitted for evaluation.The reported issue of catheter defective / damaged was not confirmed upon inspection and testing of the samples.Analysis of the sample showed that there were no abnormalities or defects present on the samples.The samples were also functionally tested for cannula penetration and all samples performed as designed.Bd cannot determine a root cause for the event reported since the failure was not confirmed during the sample evaluations.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16635631
Report Number8041187-2023-00126
Device Sequence Number7423302
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public00382903812127
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Catalogue Number381212
Device Lot Number0224296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown